Alert archive / Maine / Storm Warnings in 2017
Storm Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Mar 13, 2017, 3:39 AM EDT. It took effect at Mar 14, 2017, 3:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2017, 3:39 AM EDT (07:39 UTC)
- In effect from
- Mar 14, 2017, 3:00 PM EDT
- Expired
- Mar 14, 2017, 11:04 PM EDT
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
632 WHUS71 KCAR 130739 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 339 AM EDT MON MAR 13 2017 ANZ050>052-131545- /O.CAN.KCAR.SC.Y.0031.000000T0000Z-170313T1200Z/ /O.CON.KCAR.UP.Y.0007.000000T0000Z-170313T1200Z/ /O.UPG.KCAR.GL.A.0011.170314T1600Z-170315T0800Z/ /O.NEW.KCAR.SR.W.0004.170314T2000Z-170315T0400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 339 AM EDT MON MAR 13 2017 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 10 TO 15 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY WILL ACCUMULATE ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
10 follow-up statements
045 WHUS71 KCAR 130812 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 412 AM EDT MON MAR 13 2017 ANZ050>052-132000- /O.CON.KCAR.UP.Y.0007.000000T0000Z-170313T1200Z/ /O.CON.KCAR.SR.W.0004.170314T2000Z-170315T0400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 412 AM EDT MON MAR 13 2017 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...STORM WARNING REMAINS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... * WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 9 TO 15 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY WILL ACCUMULATE ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ VJN
233 WHUS71 KCAR 131213 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 813 AM EDT MON MAR 13 2017 ANZ050>052-132015- /O.EXP.KCAR.UP.Y.0007.000000T0000Z-170313T1200Z/ /O.CON.KCAR.SR.W.0004.170314T2000Z-170315T0400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 813 AM EDT MON MAR 13 2017 ...STORM WARNING REMAINS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... ...FREEZING SPRAY ADVISORY HAS EXPIRED... * WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
147 WHUS71 KCAR 131246 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 846 AM EDT MON MAR 13 2017 ANZ050>052-132100- /O.EXT.KCAR.SR.W.0004.170314T1900Z-170315T0400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 846 AM EDT MON MAR 13 2017 ...STORM WARNING NOW IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... * WINDS AND SEAS...EAST WINDS 30 TO 40 KT WITH GUSTS UP TO 60 KT. SEAS 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
941 WHUS71 KCAR 131928 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 328 PM EDT MON MAR 13 2017 ANZ050>052-140330- /O.CON.KCAR.SR.W.0004.170314T1900Z-170315T0400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 328 PM EDT MON MAR 13 2017 ...STORM WARNING REMAINS IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... * WINDS AND SEAS...EAST WINDS 30 TO 40 KT WITH GUSTS UP TO 60 KT. SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
054 WHUS71 KCAR 140151 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 951 PM EDT MON MAR 13 2017 ANZ050>052-141000- /O.CON.KCAR.SR.W.0004.170314T1900Z-170315T0400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 951 PM EDT MON MAR 13 2017 ...STORM WARNING REMAINS IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... * WINDS AND SEAS...EAST WINDS 30 TO 40 KT WITH GUSTS UP TO 60 KT. SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
531 WHUS71 KCAR 140707 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 307 AM EDT TUE MAR 14 2017 ANZ050>052-142030- /O.CON.KCAR.SR.W.0004.170314T1900Z-170315T0400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 307 AM EDT TUE MAR 14 2017 ...STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...EAST WINDS 30 TO 40 KT WITH GUSTS UP TO 55 KT. SEAS 10 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ VJN
001 WHUS71 KCAR 141352 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 952 AM EDT TUE MAR 14 2017 ANZ050>052-142200- /O.CON.KCAR.SR.W.0004.170314T1900Z-170315T0400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 952 AM EDT TUE MAR 14 2017 ...STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...EAST WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
144 WHUS71 KCAR 141710 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 110 PM EDT TUE MAR 14 2017 ANZ050>052-150115- /O.CON.KCAR.SR.W.0004.170314T1900Z-170315T0400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 110 PM EDT TUE MAR 14 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...EAST WINDS 35 TO 45 KT WITH A FEW GUSTS UP TO 65 KT. SEAS 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
189 WHUS71 KCAR 141909 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 309 PM EDT TUE MAR 14 2017 ANZ050>052-150315- /O.CON.KCAR.SR.W.0004.000000T0000Z-170315T0400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 309 PM EDT TUE MAR 14 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...EAST WINDS 35 TO 45 KT WITH A FEW GUSTS UP TO 65 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
661 WHUS71 KCAR 150304 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1104 PM EDT TUE MAR 14 2017 ANZ050>052-151115- /O.CAN.KCAR.SR.W.0004.000000T0000Z-170315T0400Z/ /O.NEW.KCAR.GL.W.0021.170315T0304Z-170315T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1104 PM EDT TUE MAR 14 2017 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT WEDNESDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT WEDNESDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 16 TO 24 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN HARBOR DURING GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Mar 13, 12:25 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Mar 13, 12:25 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1225 AM EDT Mon Mar 13 2017
.SYNOPSIS...
High pressure will slowly build toward the region through
Monday. Low pressure will track northeast from the Mid-Atlantic
region Tuesday and through the Gulf of Maine on Tuesday night.
This may bring significant snow to the region.
&&
.NEAR TERM /THROUGH TODAY/...
1220 am update...
Mainly cloudy skies continue across the area overnight. MMRS
data is still showing some weak returns. Have mentioned
isolated flurries overnight. No other changes to going forecast.
Prev discussion blo...
The weather looks fairly quiet compared to what's expected in
the short term. Patchy mid-level overcast continues across the
northern part of the CWA, but thus far no snow has made it into
the CWA from the lower St. Lawrence Valley. POPs were reduced
through the night over northern Maine in the last update, and
that idea was maintained, with even a slightly further reduction
through the evening. However, did keep at least some isolated
snow shwrs in the forecast due to possibility some stuff may
clip the St. John Valley overnight. That was the most
challenging part of the forecast with clearing skies expected
Monday morning and afternoon as an upper ridge slides over the
area and a sfc high pressure area approaches from the west.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
Nor'easter affects the area Tuesday afternoon and Tuesday night...
For Monday night, a cold dome of Arctic air will remain over the
area with a 1033mb high over the region. This will produce
another night of subzero readings in the Allagash and single
digit lows except for Bangor and the Down East region where
teens are forecast. Meanwhile, bombogenesis is likely as low
pressure moves from the Carolina coastline northward towards the
Delmarva coast. This developing low will spread high and mid
clouds northward and help cap area low temperatures. While the
low remains near the New Jersey coast on Tuesday, an intense
band of snow will propagate northward into southern portions of
the forecast area and produce heavy snow during Tuesday
afternoon for Bangor, Ellsworth and much of the southern portion
of the forecast area. Thundersnow will even be possible. There
is some instability aloft in the southern portion of the
forecast area and the left exit region of a strong upper jet
will impact this part of the area. Snow rates will reach 2-3
inches an hour for Bangor by mid-afternoon into the evening and
create hazardous travel. Fortunately, the most explosive
development of the storm will be south of the forecast area
earlier Tuesday. Strong northeast winds later Tuesday afternoon
through the evening will produce blowing and drifting
snow...further increasing travel difficulties. The winds do not
appear strong enough for blizzard criteria of sustained or
frequent gusts over 35 mph, but will keep a close eye on this
situation. In spite of these strong winds, snow ratios should be
respectable in the banded snow as a very strong area of omega
will be in the dendritic growth zone. This band will then move
north Tuesday night and precipitation will shut off very quickly
for Bangor and the Down East region during the evening as the
dry slot arrives. The band will continue to weaken as it moves
north and a lot of the energy shifts east towards a triple-point
near the Nova Scotia coast. However, snow totals in northern
zones will end up similar to southern zones due to better
overall snow ratios and longer duration of moderate or heavy
snow in the trowal through Tuesday night into early Wednesday.
Will extend the winter storm watch to the northern border of the
state as overall storm snowfall totals should easily meet
criteria. Am favoring a storm track closer to the coast and into
New Brunswick rather than the more easterly track offered by
the GFS. In this regard, the 12/12Z ECMWF seems more consistent
with the expected evolution of the H500 circulation Tuesday into
Wednesday morning. This means enough warm air will reach the
coastal Down East region for a changeover to some sleet and
drizzle in the dry slot. The low will start to fill Tuesday
night and colder air will return to the coast later in the
night. The dry slot will push north across the forecast area by
early Wednesday morning, but modest amounts of snow will
continue to be possible on Wednesday as the H700 low will
slowly cross the state. Expect decreasing wind as the low fills
and moves northeast. Significant blowing and drifting will
primarily occur late Tuesday and Tuesday night.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Low pressure will exit across the maritimes Wednesday night
into Thursday, though how rapidly this occurs is still
uncertain. Snow will taper to snow showers across the region
Wednesday night. Additional light snow accumulations are
possible across mostly the north and mountains Wednesday night.
Snow showers could linger across the north and mountains
Thursday, with generally partly sunny skies across the remainder
of the region. High pressure will build east toward the region
Thursday night with decreasing clouds. High pressure then
crosses the region Friday through Saturday with generally partly
cloudy skies north, with partly cloudy/mostly clear skies
across the remainder of the region. Uncertainty then exists
regarding low pressure which is expected to track south of the
region Sunday. Dependent on the track of the low, precipitation
could either remain entirely south of the region or possibly
clip Downeast areas with a more northern track. Temperatures are
expected to be at below normal levels Thursday/Friday, with
near normal level temperatures Saturday/Sunday.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR next 24 hours outside of a random MVFR cig at FVE
or CAR overnight. However, confidence is low attm and did not
include in forecast.
SHORT TERM: VFR Monday night into early Tuesday. Conditions will
likely fall below all airfield mins Tuesday afternoon and
Tuesday evening. LLWS will also be an issue. Cancellations seem
very likely. BGR and BHB may go to MVFR later Tuesday evening.
On Wednesday, expect frequent IFR to LIFR in snow north of HUL,
but MVFR to VFR cigs for BGR and BHB. MVFR/LIFR conditions are
expected across the north and mountains Wednesday night, with
occasional MVFR conditions possible Bangor and Downeast.
Occasional MVFR conditions are possible across the north and
mountains Thursday, with VFR conditions across the remainder of
the region. VFR conditions are expected across the entire
region Friday.
&&
.MARINE...
NEAR TERM: Seas are currently below SCA criteria levels, but
wind gusts are expected to remain above criteria levels for most
of the night. Freezing spray will also remain a concern through
the night, so a Freezing Spray Advisory is in place for the same
valid period as the SCA. Winds diminish during the day Monday.
SHORT TERM: A gale continues to be very probable. The main
reason for not converting to a warning is the threat of going
to storm conditions. As it is, will go with a few gusts to 50
kts in the coastal waters forecast...especially Tuesday night.
&&
.TIDES/COASTAL FLOODING...
The high tide near 1 am early Wednesday morning may cause some
problems with minor overwash at the Seawall Rd in Hancock County
and some erosion at Rogue Bluffs in Washington County. Some of
the other typically vulnerable spots in strong east winds could
be affected. If the storm evolves a bit faster than anticipated,
the high tide early Tuesday afternoon could cause some problems.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Watch from Tuesday afternoon through Wednesday
morning for MEZ001>006.
Winter Storm Watch from Tuesday afternoon through Wednesday
morning for MEZ010-011-015>017-029>032.
MARINE...Gale Watch from Tuesday afternoon through late Tuesday night
for ANZ050>052.
Small Craft Advisory until 8 AM EDT this morning for
ANZ050>052.
Freezing Spray Advisory until 8 AM EDT this morning for
ANZ050>052.
&&
Near Term...Duda
Short Term...MCW
Long Term...Norcross
Aviation...Duda/MCW
Marine...Duda/MCW
Tides/Coastal Flooding...Hazardous weather outlook, Mar 13, 3:38 AM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Caribou ME 338 AM EDT Mon Mar 13 2017 MEZ004>006-010-140745- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 338 AM EDT Mon Mar 13 2017 ...WINTER STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 5 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for East Central Maine...North Central Maine and Northern Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-029>032-140745- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 338 AM EDT Mon Mar 13 2017 ...WINTER STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO NOON EDT WEDNESDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Interior DownEast Maine and North Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001>003-140745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- 338 AM EDT Mon Mar 13 2017 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for Far Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-140745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 338 AM EDT Mon Mar 13 2017 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 4:19 AM EDT | Winter Storm Warning | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.